MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood leaked from the rotaburr sheath.The multiple tight stenosed target lesion was located in the moderately tortuous and approximately 250mm in length of extremely heavy calcified superficial femoral and popliteal artery.A 2.00mm peripheral rotalink plus was selected for use.During procedure, after transversing about 100mm of the heavily calcified superficial femoral artery, it was noticed that the device stopped functioning correctly and blood was leaking out of the device.The rotalink plus was removed over the rotawire from inside the patient with no issues other than the device was leaking with blood/saline.This was after use of about 2-3 minutes in the patient.It was thought that the rotalink was punctured by a sharp calcification.The procedure was completed with another of the same device.No patient complications were reported and patient was good post procedure.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9780975
Report Number2134265-2020-02430
Device Sequence Number2788123
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024484929
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR